Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 14, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jun 6, 2007, 11:46 PM CDT for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Jun 7, 2007, 12:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 11:46 PM CDT (04:46 UTC)
- In effect from
- Jun 7, 2007, 12:00 AM CDT
- Expired
- Jun 7, 2007, 3:52 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 070446 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1146 PM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 AM... .STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS A RESULT OF INTENSE LOW PRESSURE MOVING THROUGH THE DAKOTAS. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071200- /O.NEW.KOAX.WI.Y.0014.070607T0500Z-070607T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1146 PM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. EXPECT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH AT TIMES THROUGHOUT THE EARLY MORNING HOURS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NIETFELD
1 follow-up statement
000 WWUS73 KOAX 070852 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 AM CDT THU JUN 7 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-071700- /O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/ /O.NEW.KOAX.WI.Y.0015.070607T1700Z-070608T0200Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR 352 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS MORNING...THEREFORE THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. A COLD FRONT WILL MOVE SOUTH INTO NORTHEAST NEBRASKA THIS AFTERNOON AND WILL SWITCH WINDS TO THE NORTHWEST. BY NOON...WINDS ARE EXPECTED TO INCREASE TO NEAR 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO SUBSIDE JUST AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-071000- /O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...CLARINDA...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 352 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS MORNING ACROSS THE AREA. A FEW GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH SUNRISE MAINLY ALONG AND EAST OF THE MISSOURI RIVER...BUT WILL CONTINUE TO DIMINISH THROUGH THE MORNING. $$ GRIFFIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:35 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 9:35 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 935 PM CDT WED JUN 6 2007 .UPDATE... UPDATED THE FORECAST FOR TIMING AND LOCATION OF CONVECTION...AS WELL AS TO ALLOW THE WIND ADVISORY TO EXPIRE. 00Z OAX SOUNDING CONTINUE TO SHOW A STRONG CAPPING INVERSION... HOWEVER FORCING FOR ASCENT IS VERY STRONG THROUGHOUT MUCH OF THE TROPOSPHERE AS A RESULT OF THE DEEP UPPER AND SURFACE LOW. DRYLINE WAS ANALYZED FROM JUST WEST OF MC COOK TO NEAR AINSWORTH...AND SEVERE CONVECTIVE LINE IS ALONG OR A FEW MILES EAST OF DRYLINE. CELL MOTION IS NORTHEAST AROUND 50 KNOTS WITH LINE MOTION ENE AT 25-30 KNOTS. THIS PUTS THE LEADING EDGE INTO KNOX COUNTY. FOR DETAILS ON SEVERE POTENTIAL...SEE THE RECENT WARNING DECISION UPDATE FROM OAX...OMAAWUOAX. OTHERWISE SOME DECOUPLING HAS TAKEN PLACE AS WIND GUSTS ARE SLOWLY LOWERING. SOME CONCERN FOR INCREASING GUSTS WITH 70 KNOT LOW LEVEL JET AND THE SURFACE LOW DEEPENING TO 975 MB. HOWEVER MOST SITES ARE ALREADY BELOW ADVISORY CRITERIA...AND IT DOES NOT LOOK LIKELY THAT SITES WILL BE ABLE TO MAINTAIN SUSTAINED 30 MPH WINDS THROUGHOUT THE NIGHT. && .DISCUSSION... PREVIOUS DISCUSSION FORECAST CONCERNS CENTER AROUND STRONG WINDS THIS EVENING AND TIMING OF STORMS TONIGHT. ALL OF THE CWA APPEARS TO BE IN THE WARM SECTOR AT 19Z WITH STRONG SOUTH WINDS ACROSS THE AREA. WIND GUSTS IN THE 40-50 MPH RANGE EARLY THIS AFTERNOON AND EXPECT THE WINDS TO CONTINUE INTO THE EVENING. 12Z GFS BUFKIT DATA HAS WIND GUSTS DIMINISHING AFTER 03Z ALTHOUGH SUSTAINED STILL IN THE 20-30KT RANGE. WILL LEAVE ADVISORY EXPIRATION AT 03Z FOR NOW AND LET EVENING SHIFT EXTEND IF NECESSARY. NEXT QUESTION WILL BE TIMING OF STORMS INTO THE AREA TONIGHT. VISIBLE SATELLITE SHOWING CONVECTION DEVELOPING OVER WY IN LINE WITH LATEST SPC DISCUSSION. IF THINGS DEVELOP AS EXPECTED...LOOKS LIKE A LATE NIGHT EARLY MORNING EVENT FOR THE CWA AS LINE DEVELOPS IN THE WEST AND APPROACHES THE AREA TOWARD MIDNIGHT. SOME LINGERING POPS FOR THE EASTERN CWA THURSDAY MORNING THEN DRY AND COOLER AFTER THAT INTO FRIDAY. NEXT CHANCE OF RAIN RETURNS TO THE AREA SATURDAY NIGHT WHICH IS IN LINE WITH CURRENT FORECAST. PRIMARY CHANGE IN THE EXTENDED PERIOD WAS TO TREND TOWARD WARMER TEMPERATURES SUNDAY AND BEYOND AS UPPER RIDGE BUILDS AHEAD OF NEXT WESTERN TROUGH. DF && .AVIATION... STRONG LOW LEVEL WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH EVENING...THEN CHC OF TSRA. FBY PROFILER SHOWING 65KTS ON THE LOWER LEVEL WNDS. OAX VWP HAS 40KTS AT 2K FT. BUFKIT SOUNDINGS SHOW STRONG S WINDS THRU THE EVENING AND HAVE MENTIONED STRONG WND GUSTS IN THE TAFS AND SFC WNDS IN THE TWBS. TSRA WILL BE POSSIBLE IN THE OFK AREA BY LATE EVENING AND OVERNIGHT AT OMA/LNK. HAVE PROBS IN VS LIKELY DUE TO UNCERTAINTY AND COVERAGE. CZ && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && NIETFELD
Hazardous weather outlook, Jun 6, 10:52 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1052 PM CDT WED JUN 6 2007 NEZ011-012-016>018-030>032-042-071000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-PLATTE-STANTON-WAYNE- 1052 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA INTO THE EARLY MORNING HOURS...BUT SHOULD SLOWLY WEAKEN AS IT MOVES EAST. THE PRIMARY CONCERN IS FOR DAMAGING WINDS...BUT ISOLATED HAIL UP TO ONE INCH MAY BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM. THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-071000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON-WASHINGTON- 1052 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST CORNER OF IOWA AND THE SOUTHEAST CORNER OF NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS MAY MOVE THROUGH EASTERN NEBRASKA AND WEST CENTRAL IOWA MAINLY NORTH OF INTERSTATE-80 AFTER 2 AM. IF STORMS DO REACH THIS OUTLOOK AREA...THEY SHOULD BE WEAKENING. THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY. NIETFELD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:52 AM CDT | Wind Advisory | OAX | Harrison, Monona, Shelby | 17 hr |
| Jun 6, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 33 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.